Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 37, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 1, 2000, 4:00 AM EDT for Steuben County, Yates County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2000, 4:00 AM EDT (08:00 UTC)
- Expired
- Aug 1, 2000, 6:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Steuben County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 107 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 010800 FFWBGM NYC101-123-011000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 400 AM EDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... STEUBEN COUNTY IN CENTRAL NEW YORK. YATES COUNTY IN CENTRAL NEW YORK. * UNTIL 600 AM EDT. * AT 345 AM EDT...DOPPLER RADAR SHOWED A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL...NEAR HORNELL AND AVOCA...MOVING NORTHEAST AT 20 MPH. * THE SHOWERS AND THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR... ATLANTA AROUND 400 AM EDT. PRATTSBURG AROUND 420 AM EDT. ITALY HILL AND ITALY AROUND 430 AM EDT. VINE VALLEY AROUND 435 AM EDT. BRANCHPORT AND GUYANOGA AROUND 440 AM EDT. BLUFF POINT AND FRIEND AROUND 445 AM EDT. THESE SHOWERS AND THUNDERSTORMS ARE PRODUCING ONE HOUR RAINFALL RATES OF AROUND 2 INCHES. THIS AMOUNT OF RAINFALL IN COMBINATION WITH THE WET CONDITIONS CAUSED FROM THE THUNDERSTORMS THIS PAST EVENING WILL CAUSE FLASH FLOODING IN STEUBEN AND YATES COUNTIES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ SMF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:01 AM EDT, 59 minutes earlier.
Area forecast discussion, Aug 1, 3:01 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 AM EDT MON JUL 31 2000 WILL KEEP THIS SHORT AS AM BUSY MONITORING SHORT TERM CONDITIONS. SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHERN STEUBEN...YATES AND SENECA COUNTIES WHICH WERE HIT HARD THIS PAST EVENING. WAS CONSIDERING A FLASH FLOOD WATCH FOR THESE COUNTIES BUT SINCE THERE WERE ALREADY REPORTS OF FLOODING AND ANOTHER FFW MAY BE NEEDED BEFORE THIS SHIFT IS OVER BELIEVE IT'S TOO LATE. PREVIOUS FORECAST LOOKS GOOD...SO NO CHANGES WILL BE MADE. .BGM...NONE. SMF
In the hours before
Local storm report, Jul 31, 10:10 PM EDT, 5 hours 50 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1010 PM EDT MON JUL 31 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM MARYLAND NY FLOOD
07/31/00 OTSEGO NUMEROUS HOMES FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM OVID NY FLOOD
07/31/00 SENECA FLOODING WIDESPREAD.
TOWNS OF ROMULUS,
FAYETTE, VARICK AND
WATERLOO ALSO AFFECTED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1000 PM COUNTYWIDE NY FLOOD
07/31/00 YATES REPORTED BY EMERGENCY
MANAGEMENT.
NNNNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:40 PM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Aug 1, 7:25 PM EDT | Flash Flood Warning | BGM | Oneida | 35 min |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.